Alert archive / Kansas / Special Weather Statements in 2024

Special Weather Statement, NWS Goodland, KS

July 7, 2024Wichita County, Kansas

NWS Goodland, KS issued this special weather statement at Jul 7, 2024, 12:21 AM CDT for Wichita County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2024, 12:21 AM CDT (05:21 UTC)
Expired
Jul 7, 2024, 12:45 AM CDT
In force
24 min
Issued by
NWS Goodland, KS
Hail
0.75 in
Wind
40

County Wichita County, KS

The radar

The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS83 KGLD 070521
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
1221 AM CDT Sun Jul 7 2024
 
KSZ042-070545-
Wichita KS-
1221 AM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WICHITA COUNTY THROUGH
1245 AM CDT...

At 1221 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles northwest of Modoc
to 12 miles southeast of Leoti. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible.

These storms will remain over mainly rural areas of eastern Wichita
County, including the following locations... Marienthal and Lydia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3830 10140 3861 10139 3870 10113 3826 10113
      3826 10124
TIME...MOT...LOC 0521Z 249DEG 20KT 3854 10117 3834 10123 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Alexander

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:55 PM CDT, 26 minutes earlier. Its key messages:

  • Strong to severe thunderstorms may form tonight through Sunday morning over the Tri-State Area.
  • A gradually warming, but overall tranquil, pattern is expected to move into the region starting early in the workweek.
Area forecast discussion, Jul 6, 11:55 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1055 PM MDT Sat Jul 6 2024

.KEY MESSAGES...

- Strong to severe thunderstorms may form tonight through Sunday
  morning over the Tri-State Area.

- A gradually warming, but overall tranquil, pattern is expected
  to move into the region starting early in the workweek.

&&

.UPDATE...
Issued at 938 PM MDT Sat Jul 6 2024

Model data is continuing to show elevated strong to severe
thunderstorms forming over the forecast area. Latest model data
is showing an upper level short wave trough approaching from
the northwest (thunderstorms near Akron, CO). Meanwhile a broken
line of storms is forming over the central part of the forecast
area on the nose of the low level jet. At the same time mixing
ratios in the 700-800mb layer are increasing from south to
north.

Am expecting the upper level short wave trough to move over the
low level jet around midnight. This should cause storm intensity
to increase. While this is occurring, the increased mixing
ratios will cause elevated CAPE to develop mainly east of the
CO border. This CAPE will spread north through the night. The
moisture advection will almost completely erode any inversion,
allowing for wind gusts from thunderstorms to reach the ground.
Since the low level jet will be overhead, SRH will increase
overnight. This may lead to a tornado threat given the lack of
any inversion in place.

Storm movement will be 10-20 MPH, which may be slow enough for
flooding to occur for any locations that receive prolonged heavy
rainfall. Considered issuing a flood watch for the part of the
Tri-State Area. However given the different locations among the
model data for the storm activity to be (along Hwy 36 or Hwy 24
or Hwy 40 corridor), decided to not issue at this time.

The severe weather threat will end from west to east as the
upper level short wave trough moves out of the forecast area
during the latter half of Sunday morning.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 335 PM MDT Sat Jul 6 2024

Across the region this afternoon, courtesy of a dryline moving
through the region, showers and strong to severe thunderstorms are
currently impacting locales south of a line from Norton, Kansas down
to the Russell Springs, Kansas area. Temperatures as of 300 PM MDT
are ranging widely based on areas receiving/not receiving
rainfall/having cloud cover. The range is 90s west into the 60s
through 80s east. West and north of the dryline, winds are
northwesterly with gusts 25-35 mph at times. Ahead of the dryline,
south-southeast gusting 20-30 mph at times, not in any
thunderstorms.

The main weather threats for the short term period are going to
focus on the strong to severe storms this afternoon and evening and
again on Sunday.

Currently, the region is under NW flow aloft per the latest RAP40
500mb analysis. The dryline over the eastern portion of the CWA
continues a slow E/SE trek kicking up strong to severe storms.
Currently we have had reports of 60-80 mph winds and large hail.
Rainfall amounts have gone an inch plus in any of the slow moving
storms. SPC continues a Slight Risk for severe in the eastern CWA
which is working out well. Western portions of the CWA may be close
to clearing in the next couple hours with all activity east.

The latest CAMs continue to show around 00z Sunday for much if not
all of the storms to exit the CWA as the dryline pushes south. A low
forming on the western edge of the dryline overnight will move into
southeastern Colorado. This will allow for a wind shift to more east-
southeasterly over the area. The result will be increased low level
moisture. Another 500/700mb shortwave moves through the area tonight
allowing for a rekindling of showers and even some storms from east
to the west. Model soundings do show the potential for some
elevated severe towards 06z Sunday with the shortwave passage.
The 40-60% chance for precip in the south this afternoon, will
increase to a 30-50% chance overnight. Hail and wind threats do
exist.

A 40-60% chance for storms on Sunday as daytime heating
commences. Right now, the best instability with be south of the
Interstate closest to the remnants of the dryline/boundary. This
is where SPC continues to carry a Marginal Risk for severe during
the afternoon/early evening hours. There is a low wind/hail risk
but the bigger factor will be locally heavy rainfall potential as
the current dry airmass for most locales behind the dryline will
see PW values up to 1-1.5". This could be problematic for eastern
locales that have already seen heavy rainfall. There is no WPC
Excessive Rainfall outlook for Sunday.

All activity will continue on a north to south push overnight as a
surface ridge builds in from the north. Expecting 20% chance for
rw/trw to persist south of I-70 Sunday night, then as winds shift
southeast towards Monday morning, some potential for linger showers
in the southwest portion of the CWA before ending during the late
morning. High pressure becomes more dominate through the day with
increasing temps, but will be highly dependent on how fast clouds
clear out over the area mainly south of I-70.

For temps, daytime highs for Sunday will range mainly in the upper
70s, with a few isolated areas of 80F. Going into Monday, slightly
warmer with upper 70s to mid 80s expected. Overnight lows for
tonight will range from the mid 50s west into the lower 60s east.
Sunday night, cooler with lower 50s west into the mid and upper 50s
east. And for Monday night, mid 50s west into the upper 50s east.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 224 PM MDT Sat Jul 6 2024

From the latest runs of the GFS/ECMWF, the main focus in the
extended period will be on the large dome of high pressure at 500mb
that will sit over the western portion of the country, with an
eventual eastward push into the Rockies towards the end of next
week. This will provide a persistent NW flow aloft.

At the surface, a general southerly flow will ensue with high
pressure east and a lee side trough over the eastern Rockies. The
flow does tighten towards the end of the week for some increased
gust potential into the 20-25 mph range. These conditions will
general provide the region with a mostly dry week with increasing
near to above normal temps. The only chance for any precipitation
will occur Wednesday and Wednesday night as a weak 500-700mb
shortwave moves across the CWA on the east side of the upper ridge.
The GFS/ECMWF do differ on the strength of this, but some
instability is present, so have a scattered 15-20% chance in during
the day, with only a 15% chance south of highway 40 during the early
evening hours.

For temps, highs on Tuesday on through Thursday will range in the
upper 80s to lower 90s. Going into Friday, the region will see a
range in the mid to some upper 90s in spots. Finally to start off
next weekend, highs will range in the mid to upper 90s. Some
isolated spots could reach the 100F mark.

Overnight lows from Monday night through Wednesday night will have a
range from the mid 50s west into the lower 60s east. Warmer
conditions will ensue for the latter portion of the week with lower
to mid 60s Thursday night, the 60s on Friday night and Saturday
night. All of these evenings will have a trend with warmest temps in
the eastern portion of the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 1051 PM MDT Sat Jul 6 2024

VFR to MVFR conditions forecast for the TAFs. Confidence
continues to increase for strong to severe thunderstorm to occur
tonight through Sunday morning. The coverage of these storms is
still not clear. The best chance seems to be close to 12z
through 16z or so. The MVFR ceiling will mainly impact KGLD. As
the lower ceilings move in, so will the storm potential. Winds
will be rather erratic given the storm activity. Storm activity
will end from west to east beginning around 18z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

UPDATE...JTL
SHORT TERM...JN
LONG TERM...JN
AVIATION...JTL
Hazardous weather outlook, Jul 6, 10:31 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
931 PM MDT Sat Jul 6 2024

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080345-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
931 PM MDT Sat Jul 6 2024 /1031 PM CDT Sat Jul 6 2024/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms may form anywhere over the Tri-State
Area beginning around midnight. However the favored area is east of
the Colorado border. The main threat with these storms will be hail
up to golfball in size, with a secondary threat being wind gusts up
60 MPH. Flooding may occur with any locations that have prolonged
heavy rainfall.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

Strong to severe storms may persist into Sunday morning then end mid
to late morning.

Strong to severe thunderstorms are possible Sunday
afternoon and evening for areas along and south of Highway 40.
Storms could produce hail up to half dollar size and damaging wind
gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JTL

In the hours before

Local storm report, Jul 6, 6:24 PM CDT, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
524 PM MDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     1 NNE The Monument Rock 38.78N 100.76W
07/06/2024                   Gove               KS   Public

            Reported via social media. Numerous trees
            down on the property. All were healthy.
            Storm started around 3:30 with peak winds
            occurring around 4 pm. Location also
            received 4.2 inches of rain.

&&

KMK
Local storm report, Jul 6, 6:37 PM CDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
537 PM MDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Tstm Wnd Dmg     2 SE Mingo              39.26N 100.93W
07/06/2024                   Thomas             KS   911 Call Center

            Delayed report. Two overturned semis
            reported near mile marker 64 on I-70
            eastbound. Semis were empty. Most
            observations in the Colby area measured
            around 50 mph when the storm came through.

&&

KMK
Local storm report, Jul 6, 6:38 PM CDT, 5 hours 43 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Goodland KS
538 PM MDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Tstm Wnd Dmg     1 NNE The Monument Rock 38.78N 100.76W
07/06/2024                   Gove               KS   Public

            Corrects previous tstm wnd dmg report from 1
            NNE The Monument Rocks. Reported via social
            media. Numerous cottonwood, elm, and cedar
            trees down on the property. All were
            healthy. Storm started around 3:30 with peak
            winds occurring around 4 pm. Location also
            received 4.2 inches of rain.

&&

KMK
Local storm report, Jul 6, 9:09 PM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
809 PM MDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Dmg     5 WNW The Monument Rock 38.80N 100.86W
07/06/2024                   Logan              KS   Emergency Mngr

            Emergency Manager reported a semi truck
            hauling a wind turbine blade was overturned
            due to straight line winds on Hwy 83 near
            the Smoky Hill River bridge. Time is radar
            estimated.

&&

KMK
Local storm report, Jul 6, 10:11 PM CDT, 2 hours 10 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Goodland KS
911 PM MDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Gst     6 NNW Gove              39.04N 100.54W
07/06/2024  M82 MPH          Gove               KS   Mesonet

0301 PM     Tstm Wnd Gst     Grainfield              39.12N 100.47W
07/06/2024  E70 MPH          Gove               KS   Trained Spotter

            Spotter estimated 60-70 mph winds ongoing.

0320 PM     Tstm Wnd Gst     7 ENE Gove              39.00N 100.37W
07/06/2024  M70 MPH          Gove               KS   Trained Spotter

            Spotter estimated 70 mph gusts. Time is
            spotter and radar estimated.

0237 PM     Tstm Wnd Gst     6 SSE Norton            39.75N 99.85W
07/06/2024  M65 MPH          Norton             KS   Mesonet

0214 PM     Tstm Wnd Gst     Oakley                  39.13N 100.85W
07/06/2024  M64 MPH          Logan              KS   Mesonet

            Reported via Ambient Weather Station
            Dog_House.

0333 PM     Tstm Wnd Gst     11 S Quinter            38.91N 100.27W
07/06/2024  M64 MPH          Gove               KS   Mesonet

            Reported via Ambient Weather Station My
            Weather Station.

0336 PM     Tstm Wnd Gst     10 S Quinter            38.92N 100.24W
07/06/2024  M64 MPH          Gove               KS   Mesonet

0409 PM     Tstm Wnd Gst     15 SE Gove              38.79N 100.32W
07/06/2024  M64 MPH          Gove               KS   Mesonet

            Weather Underground site KKSUTICA3 reported
            a 64 mph gust.

0226 PM     Tstm Wnd Gst     Campus                  39.13N 100.74W
07/06/2024  M60 MPH          Gove               KS   Mesonet

0404 PM     Tstm Wnd Gst     15 SE Gove              38.79N 100.32W
07/06/2024  M60 MPH          Gove               KS   Public

            Weather Underground site KKSUTICA3 reported
            a 60 mph wind gust.

0409 PM     Tstm Wnd Gst     15 SE Gove              38.79N 100.32W
07/06/2024  M60 MPH          Gove               KS   Mesonet

0144 PM     Tstm Wnd Gst     2 S Oberlin             39.79N 100.54W
07/06/2024  M58 MPH          Decatur            KS   Mesonet

            Reported via Ambient Weather station.

0137 PM     Tstm Wnd Gst     1 N Colby               39.40N 101.05W
07/06/2024  E50 MPH          Thomas             KS   Trained Spotter

            Time estimated via radar.

0430 PM     Rain             The Monument Rocks      38.77N 100.77W
07/06/2024  M4.20 Inch       Gove               KS   Public

            Reported via social media. Storm total rain
            as of report.

1253 PM     Hail             5 N Herndon             39.98N 100.78W
07/06/2024  E1.50 Inch       Rawlins            KS   Public

            Reported via social media. Occasional ping
            pong ball sized hail. Time estimated via
            radar.

1235 PM     Hail             5 NNE Ludell            39.91N 100.91W
07/06/2024  M1.25 Inch       Rawlins            KS   Public

            Public sent photos of 1-1.5 inch hail.
            Intersection of Rds Y/28 northeast of
            Ludell.

1240 PM     Hail             Herndon                 39.91N 100.79W
07/06/2024  E1.00 Inch       Rawlins            KS   Public

            Reported via social media. Dime to quarter
            sized hail fell for a duration of 10 minutes
            in Herndon. Time radar estimated.

0107 PM     Hail             1 SW Campus             39.11N 100.76W
07/06/2024  E1.00 Inch       Gove               KS   Law Enforcement

            occurred at MM 75; then declined in size to
            nickel to dime.

0121 PM     Hail             11 S Herndon            39.76N 100.78W
07/06/2024  E1.00 Inch       Rawlins            KS   Trained Spotter

            Spotter reported hail up to the size of
            quarters. Time estimated via radar.

0245 PM     Hail             Bartley                 40.25N 100.31W
07/06/2024  E1.00 Inch       Red Willow         NE   Trained Spotter

            Time estimated via radar and report.

0255 PM     Hail             Oakley                  39.13N 100.86W
07/06/2024  E0.75 Inch       Logan              KS   Emergency Mngr

            Time estimated via radar.

0305 PM     Hail             2 E Oakley              39.12N 100.81W
07/06/2024  M0.75 Inch       Logan              KS   Public

            Report from mPING: Dime (0.75 in.).

0315 PM     Hail             Campus                  39.12N 100.74W
07/06/2024  M0.75 Inch       Gove               KS   Public

            Report via social media. Time estimated via
            radar.

1250 PM     Hail             Herndon                 39.91N 100.79W
07/06/2024  M0.70 Inch       Rawlins            KS   Public

            Reported via social media. Time estimated
            via radar.

0130 PM     Hail             Oberlin                 39.82N 100.53W
07/06/2024  E0.70 Inch       Decatur            KS   Public

            Reported via social media.

0220 PM     Hail             3 NW Clayton            39.76N 100.22W
07/06/2024  E0.70 Inch       Decatur            KS   Trained Spotter

            Ongoing dime sized hail.

0222 PM     Hail             4 SSW Norcatur          39.78N 100.22W
07/06/2024  E0.70 Inch       Decatur            KS   Public

            Pea to dime sized hail reported.

0232 PM     Hail             3 ENE Campus            39.15N 100.69W
07/06/2024  E0.70 Inch       Sheridan           KS   Public

            Reported via social media.

0241 PM     Hail             4 S Grinnell            39.07N 100.63W
07/06/2024  E0.70 Inch       Gove               KS   Public

            Reported via social media. Pea to dime sized
            hail.

0300 PM     Hail             2 ENE Oakley            39.13N 100.82W
07/06/2024  E0.70 Inch       Logan              KS   Trained Spotter

            pea to dime sized hail reported on I-70 at
            the Logan County line. Time estimated via
            radar.

0232 PM     Hail             1 E Campus              39.12N 100.71W
07/06/2024  E0.50 Inch       Gove               KS   Public

            Report from mPING: Half-inch (0.50 in.).

0135 PM     Hail             Oberlin                 39.82N 100.53W
07/06/2024  M0.25 Inch       Decatur            KS   Public

            Pea sized hail reported in Oberlin. Time
            estimated via radar.

0137 PM     Hail             1 N Colby               39.40N 101.04W
07/06/2024  E0.25 Inch       Thomas             KS   Trained Spotter

            Estimated pea sized hail. Time estimated via
            report and radar.

0110 PM     Tornado          6 SSE Atwood            39.73N 101.00W
07/06/2024                   Rawlins            KS   Law Enforcement

            Rawlins county Dispatch has received reports
            of a Tornado about 6 miles south of Atwood.

0153 PM     Tstm Wnd Dmg     2 SE Mingo              39.26N 100.93W
07/06/2024                   Thomas             KS   911 Call Center

            Delayed report. Two overturned semis
            reported near mile marker 64 on I-70
            eastbound. Semis were empty. Most
            observations in the Colby area measured
            around 50 mph when the storm came through.

0226 PM     Tstm Wnd Dmg     4 N Oakley              39.19N 100.87W
07/06/2024                   Thomas             KS   Public

            Report from mPING: Trees uprooted or
            snapped; Roof blown off. Unsure of the exact
            degree of damage.

0335 PM     Tstm Wnd Dmg     5 WNW The Monument Rock 38.80N 100.86W
07/06/2024                   Logan              KS   Emergency Mngr

            Emergency Manager reported a semi truck
            hauling a wind turbine blade was overturned
            due to straight line winds on Hwy 83 near
            the Smoky Hill River bridge. Time is radar
            estimated.

0400 PM     Tstm Wnd Dmg     1 NNE The Monument Rock 38.78N 100.76W
07/06/2024                   Gove               KS   Public

            Corrects previous tstm wnd dmg report from 1
            NNE The Monument Rocks. Reported via social
            media. Numerous cottonwood, elm, and cedar
            trees down on the property. All were
            healthy. Storm started around 3:30 with peak
            winds occurring around 4 pm. Location also
            received 4.2 inches of rain.

&&
Special weather statement, Jul 7, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1221 AM CDT Sun Jul 7 2024

KSZ042-070545-
Wichita KS-
1221 AM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WICHITA COUNTY THROUGH
1245 AM CDT...

At 1221 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 6 miles northwest of Modoc
to 12 miles southeast of Leoti. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of eastern Wichita
County, including the following locations... Marienthal and Lydia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3830 10140 3861 10139 3870 10113 3826 10113
      3826 10124
TIME...MOT...LOC 0521Z 249DEG 20KT 3854 10117 3834 10123

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Alexander

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:36 PM CDTSevere Thunderstorm WarningGLDCheyenne54 min
Jul 6, 10:52 PM CDTSevere Thunderstorm WarningGLDWichita53 min
Jul 7, 12:28 AM CDTSpecial Weather StatementGLDCheyenne32 min
Jul 7, 12:32 AM CDTSevere Thunderstorm WarningGLDWichita42 min
Jul 7, 12:54 AM CDTSpecial Weather StatementGLDSherman36 min
Jul 7, 1:01 AM CDTSpecial Weather StatementGLDWichita14 min
Jul 7, 1:14 AM CDTSpecial Weather StatementGLDWichita31 min
Jul 7, 1:41 AM CDTSpecial Weather StatementGLDWichita34 min
Jul 7, 1:53 AM CDTSpecial Weather StatementGLDLogan37 min
Jul 7, 1:59 AM CDTAreal Flood AdvisoryGLDWichita6 hr
Jul 7, 2:23 AM CDTSpecial Weather StatementGLDWichita22 min
Jul 7, 2:42 AM CDTSpecial Weather StatementGLDWichita18 min
Jul 7, 5:58 AM CDTSpecial Weather StatementGLDGreeley32 min
Jul 7, 6:52 AM CDTSpecial Weather StatementGLDWallace23 min
Jul 7, 7:12 AM CDTSpecial Weather StatementGLDWallace18 min
Jul 7, 5:22 AM CDTSpecial Weather StatementGLDYuma23 min
Jul 7, 5:43 AM CDTSpecial Weather StatementGLDYuma32 min
Jul 7, 7:17 AM CDTSpecial Weather StatementGLDYuma13 min
Jul 7, 7:35 AM CDTSpecial Weather StatementGLDYuma10 min
Jul 7, 8:08 AM CDTSpecial Weather StatementGLDYuma37 min
Jul 7, 5:15 PM CDTSevere Thunderstorm WarningGLDKit Carson60 min
Jul 7, 6:12 PM CDTSevere Thunderstorm WarningGLDKit Carson33 min
Jul 7, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne, Kit Carson33 min
Jul 7, 4:55 AM CDTSpecial Weather StatementGLDDundy20 min
Jul 7, 5:13 AM CDTSpecial Weather StatementGLDDundy32 min
Jul 7, 5:24 AM CDTSpecial Weather StatementGLDDundy21 min
Jul 7, 6:31 AM CDTSpecial Weather StatementGLDDundy14 min

Nearby

Special Weather Statements in Kansas, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.